MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 805.88
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample has been received and in-house evaluation is in progress.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic trocar could not be inserted into port before surgery.The surgery was completed after replacing the product with another one.The procedure type was unknown.The patient impact was not provided.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The instrument was received at the investigation site in the outer blister and the cover foil showing the lot information.The device was stuck at the blister with an adhesive tape.The product shows macroscopic signs of damage.Specifically, the grasping arms of the forceps are deformed.They are a few signs of surgery residues.The instrument was visually inspected with the aid of a photomicroscope using various magnifications.The visual inspection confirmed the macroscopically noticeable damage and displayed the deformation of the forceps arms in detail.The damage to the device does not correspond to the description in the report; it is not possible to perform further functional tests.Therefore, the point in time when the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is confirmed, but a root cause for the connection failure cannot be determined conclusively.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A non-conformance-based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.No root cause for the customers reported event could be determined, since the situation that led to the instrument failure cannot be reconstructed.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
FINESSE REFLEX DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22782622
Report Number3003398873-2025-00349
Device Sequence Number10046035
Product Code HNR
UDI-Device Identifier07612717071711
UDI-Public(01)07612717071711(17)271231(11)250109(10)17754L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number805.88
Device Lot Number17754L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown